NRAS
22,422 members26,161 posts

5 injection on Etanercept update

Hello All

Just want to share my update as I am now 5 weeks in. I made a bit of a mess up as came off the mtx when apparently I was suppose so keep taking it ! I was somewhat confused as thought this biologic was suppose to replace the mtx, as I would get a sore mouth and burning in the stomach sensation with the mtx. So somehow a mix up with my consultant. I shall speak with my consultant next week, hoping I can manage just with the one biologic.

Overall I am fine, but not taking my eye off the ball in terms of eating well.

On another note herewith a link re Sadie Frost recently diagnosed with RA and her update: apple.news/AdbRU_GPJRnejYyl...

Here’s wishing you all a wonderful pain free weekend. 😊

7 Replies
oldestnewest

With many/most biologics you continue to take some MTX. Apparently it helps prevent you building up antibodies against the biologic. However it seems that the MTX is often at a much lower dose.... do you inject MTX as if you don't that could help mouth and stomach?

Good luck to Sadie Frost - hope she has a type of RA that responds to lifestyle changes. But if not I guess she won't have a 5 month wait to get to see a rheumatologist.....

1 like
Reply

Hi Helix - thanks for the info. I was actually taking the tablets. I shall speak with my consultant on Monday to get his take and feedback. As for Sadie she shall certainly have the best of everything no doubt ! Enjoy your weekend.

1 like
Reply

Good advice from Helix regards asking about injecting Mthx.

Yes, you should certainly have been told in more detail that Mthx would be taken alongside the Biologic but its a lot to take in.

I too read the Sadie Frost article, the comments afterwards despite being of the Daily Mail variety were reasonably knowledgeable which is more than you can say for the article.

Usual misconceptions regards age and onset of RA.

Sadie herself quoting that her RA is 'mild' when we know there is no such thing.

Well I hope her visits to India and Ayervedic remedies cure everything!

I wish her luck but you more so Hessie

Mx

2 likes
Reply

Sadie Frost is clearly in the denial phase of the diagnosis that so many of us have been through. Believing that 'if only I can do this or that it will just go away'. Well, I hope for her sake that it does, but it is much more likely that she will have to face up to having some conventional treatment to prevent serious damage to her joints. It makes me cross, I'm afraid, because it belittles all those people who surmount enormous difficulties to continue working and living an active life with Rheumatoid Disease.

2 likes
Reply

I feel sorry for anyone diagnosed with inflammatory arthritis. Being famous, being rich, having access to any/all treatment practically on demand will not protect her from what RD can or will do to her. I would not wish it on my worst enemy. Her naive comments are maybe symptomatic of her previous experiences. We do take good health and happiness for granted - until they're gone. The only good thing that could come out of this is maybe bring RD into the public awareness. I'm no saint as anyone who knows me could tell you and I have to admit that "slebs" and their hedonistic lifestyles irritate the living cr*p out of me - probably jealous - and a small part of me thinks well welcome to the real world. I wish all with these nasty diseases well whoever they may be

3 likes
Reply

Have you noticed any significant improvements with the Benepali, Hessie?

I have just taken my fifth injection (after missing a couple of weeks while I had some kind of lurgy which I didn't want to escalate to pneumonia).

Unfortunately, my eating habits have been on the slide. The Sulphasalazine pretty much destroyed my appetite, but I'm finding that my appetite is back ... and not for the healthy things in life!

The best thing about being on Benepali is that it has given more of a zest for life. Although I don't seem to have the usual issues that others face, my health has definitely been on a downward spiral since diagnosis. But I am now exercising daily, and thinking I ought to consult a physiotherapist to help rebuild muscle and strength.

Reply

So sorry for my late reply. I have somewhat - I have good days and the odd flare day, bearable. I have noticed after the injection my right foot which is the inflamed one mainly gets tender and sore, then after a couple of days I am fine. I am trying to work out of this is the injection causing it. It’s very odd - otherwise feeling relatively okay fingers crossed. I am supposed to be on mtx but have been taking this solo. I am just praying I don’t need to go back on mtx. I haven’t started exercising which I must do as you say build back up my muscle mass and strength. It’s nice to know we are both at the sane stage, we must keep in synch! Next injection Wednesday :-/ stay well. Hessie

Reply

You may also like...